Illinois, 2003Damaging Wind in Illinois, May 10, 2003
May 10, 2003 · NWS LSX · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at May 10, 2:00 AM CST, 7 hours 5 minutes earlier.
Area forecast discussion, May 10, 2:00 AM CST, 7 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
300 AM CDT SAT MAY 10 2003
ONE MORE. ETA FORECASTS LAST IN A SERIES OF SHORT WAVES TO ROLL OUT
OF THE SWRN U.S. TODAY AND TONIGHT. MODEL CLOSES OFF THE H5 LOW
NEAR MSN BY SUN MORNING WITH 180 M 12 HR HFC. LOOKS MORE LIKE MAR
THAN MAY. RIDGE CONTINUES TO BUILD ACROSS THE ROCKIES EARLY IN THE
WEEK WITH A QUIET WEATHER PATTERN FOR A COUPLE OF DAYS.
THE LATEST MSAS INDICATED WEAK BOUNDARY EXTENDING FROM NE MO INTO E
CENTRAL KS WITH BEST SURFACE MOISTURE CONVERGENCE OVER W CENTRAL MO.
FAIRLY STRONG CONVECTION WAS MOVING INTO CENTRAL MO ATTM. WILL KEEP
FLOOD WATCH THAT WAS IN EFFECT UNTIL NOON IN PLACE AS A RESULT.
.STL...FLOOD WATCH THIS MORNING ENTIRE CWA EXCEPT THE ERN OZARKS
Hazardous weather outlook, May 10, 4:30 AM CST, 4 hours 35 minutes before
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-111200-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
530 AM CDT SAT MAY 10 2003
...THE RISK OF SEVERE THUNDERSTORMS AND HEAVY RAINFALL CONTINUES
THROUGH THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND EASTERN MISSOURI
AND WEST CENTRAL AND SOUTHWEST ILLINOIS.
.DAY ONE...TODAY AND TONIGHT
THERE IS A HIGH RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING ACROSS PORTIONS OF CENTRAL AND NORTHEAST MISSOURI AND WEST
CENTRAL ILLINOIS. THE AREA OF HIGH RISK IS GENERALLY NORTH OF A
LINE FROM COLUMBIA IN BOONE COUNTY TO TROY IN LINCOLN COUNTY TO
HILLSBORO IN MONTGOMERY COUNTY. SOME CITIES IN THE HIGH RISK AREA
INCLUDE COLUMBIA...HANNIBAL...QUINCY...BOWLING GREEN...AND PARIS.
THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS TODAY AND THIS
EVENING ACROSS THE REMAINDER OF THE AREA. THE STORMS ARE LIKELY TO
PRODUCE LARGE HAIL UP TO THE SIZE OF BASEBALLS AND DAMAGING WINDS
ALONG WITH TORRENTIAL RAIN.
AT THIS TIME IT LOOKS LIKE THERE IS THE POTENTIAL FOR ANOTHER
SIGNIFICANT OUTBREAK OF SEVERE WEATHER INCLUDING TORNADOES OVER THE
REGION THIS AFTERNOON AND EVENING.
THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG A STRONG COLD FRONT THAT
WILL MOVE INTO CENTRAL MISSOURI LATE THIS AFTERNOON...AND PASS
THROUGH EASTERN MISSOURI AND ADJACENT PARTS OF ILLINOIS THIS
EVENING. SOME OF THESE STORMS WILL BE SEVERE GIVEN THE STRONG
FORCING ASSOCIATED WITH THIS STORM SYSTEM...AS WELL AS THE HIGH
AMOUNTS OF ATMOSPHERIC SHEAR AND INSTABILITY.
STAY TUNED FOR CONTINUED UPDATES ON THIS POTENTIALLY DANGEROUS
SITUATION.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
AFTER A REST SUNDAY THROUGH TUESDAY...THERE IS A CHANCE OF
THUNDERSTORMS ON WEDNESDAY AND THURSDAY AS THE NEXT STORM SYSTEM
MOVES INTO THE MIDWEST.
.SPOTTER INFORMATION STATEMENT...
REPORTS FROM SPOTTERS HAVE BEEN GREATLY APPRECIATED DURING THE PAST
WEEK. SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY AND THIS
EVENING.
&&
MORE INFORMATION MAY BE OBTAINED AT...
HTTP://WWW.CRH.NOAA.GOV/LSX (ALL LOWER CASE)
In the hours before
Local storm report, May 10, 6:57 AM CST, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
757 AM CDT SAT MAY 10 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0615 AM PEARL IL FLOODING
05/10/03 PIKE ROUTE 100 CLOSED...MANY
ROADS WASHED OUT
0615 AM NEBO IL 1.00 INCH HAIL
05/10/03 PIKE 1 INCH HAIL REPORTED
BETWEEN NEBO AND PEARLLocal storm report, May 10, 7:45 AM CST, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
845 AM CDT SAT MAY 10 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0835 AM LITCHFIELD IL 0.75 INCH HAIL
05/10/03 MONTGOMERY REPORTED BY ILLINOIS
STATE POLICE.
0840 AM ELLISVILLE MO 0.75 INCH HAIL
05/10/03 ST LOUIS REPORTED BY ST LOUIS
COUNTY EMERGENCY
MANAGEMENT AGENCY.Local storm report, May 10, 7:52 AM CST, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
852 AM CDT SAT MAY 10 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0845 AM CREVE COEUR MO 0.75 INCH HAIL
05/10/03 ST LOUIS REPORTED BY ST LOUIS
COUNTY EMERGENCY
MANAGEMENT AGENCY.
0845 AM BELLEFONTAINE NEIGHBORS MO 0.88 INCH HAIL
05/10/03 ST LOUIS REPORTED BY ST LOUIS
COUNTY EMERGENCY
MANAGEMENT AGENCY.
0845 AM WOODSON TERRACE MO 1.00 INCH HAIL
05/10/03 ST LOUIS REPORTED BY OFF-DUTY NWS
EMPLOYEE.Local storm report, May 10, 8:18 AM CST, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
918 AM CDT SAT MAY 10 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0915 AM EDWARDSVILLE IL TORNADO
05/10/03 MADISON REPORTED BY SEVERE
WEATHER SPOTTERS AT
INTERSECTION RT. 159 AND
PARK AVE.Thunderstorm Wind, Madison
- When
- May 10, 9:05 AM CST
- Where
- Madison County, 5 mi NE of Highland
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- GENERAL PUBLIC
- Coordinates
- 38.783, -89.600
Thunderstorm wind gusts blew a tractor trailer over just east of I-70 and northeast of Highland.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Illinois, May 10, 200337 injured · $10 million · F3 · 17 events
- Tornadoes and Flash Flooding in Kentucky, May 10, 200317 injured · $5.6 million · F3 · 21 events
- Tornado in Missouri, May 10, 20036 injured · $5.0 million · F2 · 1 event
- Tornado in Missouri, May 10, 2003F3 · 1 event
- Tornado in Iowa, May 10, 2003$1.0 million · F2 · 1 event
- Hail and Damaging Winds in Iowa, May 10, 2003$14 million · 2.75 in hail · 29 events
- Tornado in Illinois, May 10, 2003$400,000 · F2 · 1 event
- Tornado in Illinois, May 10, 20034 injured · F2 · 1 event
- Tornadoes and Hail in Wisconsin, May 10, 20031 injured · $510,000 · F1 · 14 events
- Flooding and Hail in West Virginia, May 10 to 11, 2003$1.2 million · 1.5 in hail · 23 events
- Tornado in Iowa, May 10, 2003$1.0 million · F1 · 1 event
- Tornadoes and Hail in Iowa, May 10, 2003$356,000 · F1 · 22 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5358077.